MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a navien was found kinked causing the echelon catheter difficulty to advance.The patient was undergoing an aneurysm embolization.The accessed vessel was the femoral artery with a diameter of 6.8 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that during an aneurysm embolization procedure, the operator used a navien and echelon catheter.After the navien catheter entered the body, resistance was felt when advancing the tip, making it difficult to position.After finally placing it, an echelon microcatheter could not be advanced to the aneurysm within the navien.Both the navien and echelon were then withdrawn together, and it was found that the tip of the navien was kinked.The navien was replaced with a new one, while the same echelon microcatheter was used.This time, the echelon was able to reach the target smoothly, and the procedure continued with coil embolization.The operation was successful, and the patient was unharmed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information was received stating that the lesion was a c7 saccular regular lateral wall aneurysm in the internal carotid artery.A continuous flush was administered during the procedure.It was confirmed that there was no issue or damage with the echelon catheter.The cause of the navien catheter kink was not determined.Ancillary devices include a 6f neuromax guide catheter, echelon microcatheter, and stryker guidewire.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the navien was returned within a shipping box and a plastic bio-pouch.¿ visual inspection/damage location details: no damage was found to the navien catheter hub.The navien catheter body was found to be broken at ~106.4cm and kinked at ~132.1cm from proximal end of hub.The navien distal tip was found to be in good condition.¿ testing/analysis: the navien catheter total length was measured to be ~133.1cm and the usable length was measured to be ~126.5cm, which is within specification.A 0.051¿ mandrel was used to test on the navien catheter, and there was a resistance at the damaged section of the catheter.¿ conclusion: based on the device analysis and reported information, the customer¿s catheter kink/damage¿ was confirmed as the returned navien was kinked near the distal tip.In addition, ¿catheter separation/break¿ was also confirmed.However, ¿catheter resistance during device delivery¿ and ¿difficulty navigation¿ could not be confirmed.Catheter kink/damage can be caused by patient vessel tortuosity, delivery system removed aggressively, catheter entrapment, advancing and retrieving intraluminal device against resistance.Catheter separation/break can be caused by advancing/retrieving intraluminal devices against resistance, vasospasm, patient vessel tortuosity, entrapment in vessels, or excessive force.Catheter resistance during device delivery can be caused by patient vessel tortuosity, incompatible devices, material occludes catheter, guidewire damage, lack of continuous saline flush during delivery, or lack of hydration prior to use.Catheter navigation can be caused by incompatible devices, patient vessel tortuosity, damage to guidewire, damaged catheter, or lack of continuous saline flush during delivery.Information regarding if continuous saline flush was maintained, catheter entrapment, use of excessive force, vasospasm or advancement or retrieval of an intraluminal device against resistance was not reported, potentially ruling out these causes.In addition, testing showed no occlusion within the catheter, which can also be ruled out as a potential cause.In the event, the make/model of the guidewire catheter was not reported.Therefore, an analysis could not be performed, and any contributing factors (including incompatible devices) could not be assessed.In the event, it is also possible that the catheter damage and patient¿s vessel moderate tortuosity may have contributed to the reported event.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24202786
Report Number2029214-2026-00174
Device Sequence Number5534499
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public(01)00847536017924(17)261017(10)B805157
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB805157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale